Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Miami, FL

April 28, 2012Broward County, Florida

NWS Miami, FL issued this special weather statement at Apr 28, 2012, 6:12 AM EDT for Broward County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2012, 6:12 AM EDT (10:12 UTC)
Expired
Apr 28, 2012, 6:45 AM EDT
In force
33 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 81 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 10.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2012-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1040 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2012-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1040 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

954 
WWUS82 KMFL 281012
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
612 AM EDT SAT APR 28 2012

FLZ067-068-071-072-281045-
INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD
COUNTY FL METRO PALM BEACH COUNTY FL 
612 AM EDT SAT APR 28 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL BROWARD COUNTY 
  SOUTH CENTRAL PALM BEACH COUNTY 

* UNTIL 645 AM EDT

* AT 610 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
  AREA OF STRONG THUNDERSTORMS NEAR MISSION BAY...AND MOVING WEST 
  AT 10 TO 15 MPH.

* THE STORM WILL AFFECT...
  PARKLAND...
  CORAL SPRINGS...
  MISSION BAY...
  AND SURROUNDING COMMUNITIES.

FUNNEL CLOUDS ARE POSSIBLE WITH THESE STORMS. OTHER IMPACTS WILL BE 
LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 50 MPH. LIGHTNING IS THE 
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS 
OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND 
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER 
IN A SAFE BUILDING UNTIL THESE STORMS PASS.

ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.

LAT...LON 2622 8045 2649 8044 2647 8015 2628 8014
TIME...MOT...LOC 1009Z 068DEG 12KT 2636 8026

$$

MJB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Apr 28, 4:24 AM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Apr 28, 4:24 AM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
424 AM EDT SAT APR 28 2012

.DISCUSSION...
WATER VAPOR AND RUC ANALYSIS THIS MORNING SHOWED A LARGE PLUME OF
MOISTURE STREAMING NORTHEASTWARD FROM THE CARIBBEAN AND SOUTHWEST
ATLANTIC. THE MID/UPPER LEVEL LOW WAS STILL LOCATED ACROSS THE
NORTHWEST CARIBBEAN...AND SURFACE RIDGE AXIS ACROSS NORTH FLORIDA.
THE RIDGE WILL CONTINUE TO SLOWLY SLIDE TO THE NORTH...WITH EASTERLY
FLOW OVER SOUTH FLORIDA. PWATS HAVE INCREASED TO AROUND 2 STANDARD
DEVIATIONS ABOVE NORMAL...AND DEWPOINTS WERE NEAR 70 TO LOW 70S
ALONG THE EAST COAST METRO AREAS.

A CONVERGENCE BAND OF SHOWERS AND THUNDERSTORMS EXTENDED FROM THE
BAHAMAS AND ACROSS THE ATLANTIC WATERS AND INTO PALM BEACH COUNTY.
THIS LINE APPEARS TO BE BREAKING UP SOME. SCATTERED SHOWERS WERE
ALSO DEVELOPING SOUTH OF THIS LINE OVER THE LOCAL WATERS WITH A FEW
SHOWERS BEGINNING TO DEVELOP ACROSS MIAMI DADE AND BROWARD COUNTY AS
WELL. SOME OF THE GUIDANCE IS SUGGESTING THAT AFTER SUNRISE AND THE
SPEED CONVERGENCE ALONG THE COAST DISAPPEARS...THAT MOST OF THIS
ACTIVITY WILL BEGIN TO DISSIPATE. THE ECMWF DISAGREES AND CONTINUES
TO PUMP MOISTURE FURTHER NORTH WITH SHOWERS ACROSS THE ENTIRE REGION
THROUGH THE AFTERNOON HOURS. HOWEVER...MOST OTHER MODELS INCLUDING
THE HRRR AND LOCAL WRF SHOW LOW LEVEL SUBSIDENCE ACROSS THE REGION
AS A LOW LEVEL TROUGH DEVELOPS WELL OUT INTO THE BAHAMAS. THE
DEEPEST MOISTURE AND HEAVY RAIN WOULD THUS REMAIN WELL OUT INTO THE
ATLANTIC. FOLLOWED CLOSER TO THIS GUIDANCE AND CUT BACK POPS ACROSS
THE NORTHWEST INTERIOR FOR TODAY. KEPT THE HIGH POPS ALONG THE EAST
COAST...BUT MOST OF THE ACTIVITY MAY ONLY BE IN THE MORNING HOURS IF
THE MODEL SOLUTIONS ARE CORRECT WITH THE LOW LEVEL TROUGH AND LOW
LEVEL SUBSIDENCE LATER TODAY. BREEZY CONDITIONS ARE EXPECTED TO
DEVELOP THIS AFTERNOON ALONG THE EAST COAST AS THE PRESSURE GRADIENT
INCREASES.

THE UPPER LEVEL TROUGH/CLOSED UPPER LOW ARE EXPECTED TO BEGIN MOVING
TO THE NORTHEAST THROUGH THE DAY TODAY...AND BE LOCATED NEAR SOUTH
FLORIDA TONIGHT OR SUNDAY MORNING. MODELS HAVE BEEN FLIP FLOPPING ON
POSITIONING AND STRENGTH OF A POSSIBLE LOW LEVEL TROUGH OVER THE
BAHAMAS...WITH THE MOST RECENT RUNS SHOWING A STRONGER TROUGH.
HOWEVER...THE ECMWF STILL DOES NOT RESOLVE THIS FEATURE. COASTAL
CONVERGENCE WOULD INCREASE ALONG THE COAST AND RAINFALL CHANCES
WOULD INCREASE ALONG THE EAST COAST AND DEEP SOUTH FLORIDA AGAIN
TONIGHT. THE GFS AND NAM ARE BOTH SHOWING 20-30 KNOT SURFACE WINDS
OVER THE ATLANTIC WATERS AS THEY BOTH TRY AND DEVELOP A
HYBRID/SUBTROPICAL TYPE SYSTEM OFF THE SOUTHEAST COAST OF FLORIDA ON
SUNDAY...WITH A CLOSED SURFACE LOW OVER THE FLORIDA STRAITS. THE
ECMWF DOES NOT SHOW THIS...BUT DOES HAVE STRONGER WINDS ACROSS THE
ATLANTIC WATERS. SO IT APPEARS HEAVY RAIN WILL BE POSSIBLE LATE
TONIGHT ALONG THE EAST COAST DUE TO STRONG COASTAL CONVERGENCE. DID
NOT INCREASE WINDS DRAMATICALLY ACROSS THE REGION AND LOCAL
WATERS...AND INSTEAD OPTED TO DO A BLEND BUT STILL SHOWED SCA
CONDITIONS OVER THE ATLANTIC WATERS. BREEZY TO WINDY CONDITIONS MAY
BE POSSIBLE SUNDAY AFTERNOON...ESPECIALLY TOWARDS THE EAST COAST.

SURFACE HIGH PRESSURE IS EXPECTED TO GET REINFORCED SUNDAY INTO
MONDAY ACROSS THE ATLANTIC DUE TO HIGH PRESSURE MOVING OFF THE MID
ATLANTIC STATES. THIS SHOULD PUSH THE INVERTED TROUGH/HYBRID SYSTEM
BACK TO THE WEST IF IT DEVELOPS...AND BEGIN TO PULL THE DEEPER
MOISTURE AND HEAVIER RAINFALL BACK ACROSS SOUTH FLORIDA SUNDAY INTO
MONDAY. SO KEPT CHANCE TO LIKELY POPS ACROSS MOST OF THE REGION
THROUGH THIS TIME.

FOR THE EXTENDED...THE GFS KEEPS THE DEEP MOISTURE ACROSS THE REGION
THROUGH THE END OF THE WEEK. THE ECMWF PUSHES SURFACE HIGH OVER THE
ATLANTIC FURTHER SOUTH AND SUPPRESSES THE MOISTURE SOUTH OF THE
REGION. SO ONE SOLUTION WOULD BE MOSTLY DRY AND THE OTHER WOULD HAVE
HIGH END CHANCE POPS ACROSS THE REGION. WITH THE EASTERLY FLOW
EXPECTED...KEPT 20-40 POPS FOR THE EXTENDED THROUGH THE END OF THE
WEEK. HIGH TEMPERATURES ARE EXPECTED TO REMAIN IN THE 80S WITH LOWS
IN THE 60S TO LOWER 70S THROUGH THE ENTIRE PERIOD.

&&

.AVIATION...06Z ISSUANCE...DEEP LAYER MOISTURE IS INCREASING
ACROSS THE REGION AS A TROUGH OF LOW PRESSURE FORMS IN THE
CARIBBEAN. SCT SHRA AND A FEW TSRA WILL IMPACT KPBI UNTIL 07Z.
OTHERWISE, VCSH IS WARRANTED FOR ALL AREAS THROUGH MUCH OF THE
TAF PERIOD, WITH THE GREATEST CHANCE OF SHRA ACTIVITY ALONG THE
SOUTHEAST COAST LATER IN THE DAY. A FEW TSRA ARE ALSO POSSIBLE,
BUT ANTICIPATED COVERAGE TOO LOW TO INCLUDE ATTM. WHILE CEILINGS
AND VISIBILITIES WILL REMAIN PREVAILING VFR, BRIEF INTERVALS OF
MVFR-IFR ARE CERTAINLY POSSIBLE IN ANY SHRA/TSRA. EAST SOUTHEAST
SURFACE WINDS WILL CONTINUE WITH SPEEDS AVERAGING 9-13 KNOTS WITH
OCCASIONAL HIGHER GUSTS.

&&

.MARINE...
MARINE CONDITIONS REMAIN UNCERTAIN WITH MODELS DIVERGING ON THE
STRENGTH OF A SFC BOUNDARY THAT MOVES NORTH ACROSS S FL OVER THE
WEEKEND. FOR NOW...AM LEANING TOWARDS A GENERAL EAST WIND INCREASING
ON SUNDAY TO AROUND 20 KNOTS OVER THE ATLANTIC WATERS WITH SEAS
BUILDING TO POSSIBLY 6 FEET.

&&

.FIRE WEATHER...
NO PROBLEMS OR CONCERNS AS DEWPOINTS REMAIN IN THE 60S TO LOWER
70S AND RAIN CHANCES REMAIN HIGH FOR MOST OF THE REGION THROUGH
THE WEEKEND INTO EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  81  72  80  73 / 50 50 40 40
FORT LAUDERDALE  81  72  80  72 / 60 60 60 40
MIAMI            81  71  80  72 / 60 60 60 40
NAPLES           85  69  84  69 / 40 30 40 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...84/AK
AVIATION/RADAR...14/MJB
Hazardous weather outlook, Apr 28, 4:59 AM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
459 AM EDT SAT APR 28 2012

AMZ610-630-FLZ063-066>075-168-172>174-291030-
LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH-
METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD-
METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
459 AM EDT SAT APR 28 2012

...THUNDERSTORMS AND LOCALLY HEAVY RAINFALL EXPECTED THIS WEEKEND...
...SLIGHT RISK OF WATERSPOUTS ATLANTIC WATERS AND BISCAYNE BAY...
...MODERATE RISK OF RIP CURRENTS EAST COAST BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: EAST WINDS OF 15 TO 20 MPH COMBINED WITH WAVE
ACTION WILL RESULT IN A MODERATE RISK OF RIP CURRENTS AT THE EAST
COAST BEACHES.

THUNDERSTORMS: THERE IS A CHANCE OF THUNDERSTORMS OVER THE ENTIRE
REGION, WITH THE HIGHEST RISK OVER EASTERN PORTIONS. OCCASIONAL
TO FREQUENT LIGHTNING STRIKES, HEAVY DOWNPOURS, AND GUSTY WINDS
OF 35 TO 40 MPH ARE POSSIBLE WITH ANY THUNDERSTORMS.

WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS OVER THE
ATLANTIC WATERS, INCLUDING BISCAYNE BAY, MAINLY THROUGH THE
MIDDAY HOURS.

FLOODING: LOCALLY HEAVY RAINFALL WITH INTENSE RAINFALL RATES MAY
RESULT IN MINOR STREET AND URBAN FLOODING, PARTICULARLY OVER
EASTERN PORTIONS OF THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH AT
LEAST WEDNESDAY AS A LOW LEVEL TROUGH REMAINS NEAR THE LOCAL
AREA. THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL PERSIST
SUNDAY INTO MONDAY, ESPECIALLY OVER EASTERN PORTIONS OF THE
REGION.

AN INCREASING EAST TO SOUTHEAST WIND FLOW WILL LIKELY RESULT IN A
CONTINUED MODERATE TO HIGH RISK OF RIP CURRENTS AT THE SOUTHEAST
FLORIDA BEACHES SUNDAY THROUGH AT LEAST WEDNESDAY.

INCREASING WINDS AND SEAS MAY ALSO RESULT IN SMALL CRAFT
ADVISORIES FOR PORTIONS OF THE LOCAL WATERS, ESPECIALLY SUNDAY
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING TO THE
NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Apr 28, 5:44 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
544 AM EDT SAT APR 28 2012

FLZ067-068-168-281015-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
544 AM EDT SAT APR 28 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN PALM BEACH COUNTY

* UNTIL 615 AM EDT

* AT 539 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  A STRONG THUNDERSTORM NEAR DELRAY BEACH...AND MOVING WEST
  NORTHWEST AT 10 TO 15 MPH.

* THE STORM WILL AFFECT...
  LOXAHATCHEE NATIONAL WILDLIFE REFUGE...
  VILLAGES OF ORIOLE...
  MORIKAMI PARK...
  AND SURROUNDING COMMUNITIES.

FUNNEL CLOUDS ARE POSSIBLE WITH THIS ACTIVITY. GUSTY WINDS TO 45 MPH
AND LIGHTNING ARE ALSO EXPECTED. TREES AND OPEN SHELTERS OFFER
NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.

THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.

LAT...LON 2645 8029 2658 8016 2646 8006 2637 8011
TIME...MOT...LOC 0941Z 109DEG 11KT 2644 8014

MJB
Special weather statement, Apr 28, 6:12 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
612 AM EDT SAT APR 28 2012

FLZ067-068-071-072-281045-
INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD
COUNTY FL METRO PALM BEACH COUNTY FL
612 AM EDT SAT APR 28 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL BROWARD COUNTY
  SOUTH CENTRAL PALM BEACH COUNTY

* UNTIL 645 AM EDT

* AT 610 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
  AREA OF STRONG THUNDERSTORMS NEAR MISSION BAY...AND MOVING WEST
  AT 10 TO 15 MPH.

* THE STORM WILL AFFECT...
  PARKLAND...
  CORAL SPRINGS...
  MISSION BAY...
  AND SURROUNDING COMMUNITIES.

FUNNEL CLOUDS ARE POSSIBLE WITH THESE STORMS. OTHER IMPACTS WILL BE
LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 50 MPH. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER
IN A SAFE BUILDING UNTIL THESE STORMS PASS.

ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.

LAT...LON 2622 8045 2649 8044 2647 8015 2628 8014
TIME...MOT...LOC 1009Z 068DEG 12KT 2636 8026

MJB

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 5:44 AM EDTSpecial Weather StatementMFLPalm Beach31 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.